Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 11, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 20, 2011, 4:10 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 4:10 PM EDT (20:10 UTC)
- Expired
- Mar 22, 2011, 4:20 AM EDT
- In force
- 36 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
811 WHUS72 KKEY 202010 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 410 PM EDT SUN MAR 20 2011 GMZ052>054-072>075-210500- /O.NEW.KKEY.SC.Y.0011.110320T2010Z-110321T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 410 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS OF THE FLORIDA KEYS FROM OCEAN REEF TO PAST THE DRY TORTUGAS. * HIGH PRESSURE SYSTEM BUILDING DOWN THE ATLANTIC COAST WILL FRESHEN WINDS ACROSS KEYS WATERS. WINDS WILL STRENGTHEN TO AROUND 20 KNOTS THIS EVENING. SEAS WILL BUILD QUICKLY TO 5 TO 7 FEET...BUT HIGHER IN THE GULF STREAM...AND NEARSHORE WATERS WILL BECOME ROUGH. FRESH BREEZES WILL PERSIST INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
264 WHUS72 KKEY 210229 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1029 PM EDT SUN MAR 20 2011 GMZ052>054-072>075-211030- /O.CON.KKEY.SC.Y.0011.000000T0000Z-110321T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1029 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT FOR THE ATLANTIC WATERS TO 20 NM WEST OF THE DRY TORTUGAS AND OUT 60 NM. * HIGH PRESSURE SYSTEM WILL CONTINUE TO BUILD DOWN THE ATLANTIC COAST LATE THIS EVENING AND DURING THE OVERNIGHT PERIOD...ALLOWING FOR FRESHENING WINDS ACROSS KEYS WATERS. EAST WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS ALL OF THE ATLANTIC WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS. SEAS OF 5 TO 7 FEET ARE EXPECTED...BUT WILL BE HIGHER IN THE GULF STREAM...AND NEARSHORE WATERS WILL CONTINUE TO BE ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11/DAF
266 WHUS72 KKEY 210823 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 AM EDT MON MAR 21 2011 GMZ052>054-072>075-211500- /O.CON.KKEY.SC.Y.0011.000000T0000Z-110321T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 423 AM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * NORTHEAST TO EAST WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC WATERS. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
426 WHUS72 KKEY 211432 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1032 AM EDT MON MAR 21 2011 GMZ052>054-072>075-212100- /O.CON.KKEY.SC.Y.0011.000000T0000Z-110321T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1032 AM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS OF THE FLORIDA KEYS FROM OCEAN REEF TO PAST THE DRY TORTUGAS. * NORTHEAST TO EAST WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC WATERS. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
492 WHUS72 KKEY 212031 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 431 PM EDT MON MAR 21 2011 GMZ052>054-072>075-220230- /O.EXT.KKEY.SC.Y.0011.000000T0000Z-110322T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 431 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS OF THE FLORIDA KEYS FROM OCEAN REEF TO PAST THE DRY TORTUGAS. * NORTHEAST TO EAST WINDS AROUND 20 KNOTS WILL CONTINUE ACROSS THE ATLANTIC WATERS. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
796 WHUS72 KKEY 220231 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EDT MON MAR 21 2011 GMZ052>054-072>075-220830- /O.CON.KKEY.SC.Y.0011.000000T0000Z-110322T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1031 PM EDT MON MAR 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * NORTHEAST TO EAST WINDS NEAR 20 KNOTS WITH PERSIST OVER HAWK CHANNEL AND THE STRAITS OF FLORIDA. SEAS BEYOND THE REEF WILL RANGE FROM 5 TO 7 FEET...WITH SEAS IN HAWK CHANNEL PEAKING AROUND 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
717 WHUS72 KKEY 220820 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 420 AM EDT TUE MAR 22 2011 GMZ052>054-072>075-221500- /O.CAN.KKEY.SC.Y.0011.000000T0000Z-110322T0900Z/ /O.NEW.KKEY.SW.Y.0005.110322T0820Z-110322T1500Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 420 AM EDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. THIS REPLACES THE SMALL CRAFT ADVISORY FOR WINDS AND SEAS. * NORTHEAST TO EAST WINDS HAVE DECREASED TO NEAR 15 KNOTS ACROSS THE ATLANTIC WATERS. HOWEVER...SEAS BEYOND THE REEF OF 4 TO 7 FEET WILL STILL BE PRESENT THIS MORNING...SLOWLY SUBSIDING TO 3 TO 5 FEET DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:58 PM EDT, 12 minutes earlier.
Area forecast discussion, Mar 20, 3:58 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 358 PM EDT SUN MAR 20 2011 .DISCUSSION... CURRENTLY - A SPRAWLING HIGH PRESSURE SYSTEM IS BUILDING DOWN THE ATLANTIC COAST TOWARDS FLORIDA. LOCAL WINDS HAVE INCREASED OUT OF THE EAST...AND ARE EAST AROUND 15 AND GUSTY OVER THE ISLAND CHAIN...AND A BIT HIGHER AT THE CMANS ALONG THE REEF. VISIBLE SATELLITE IMAGERY DEPICTS A BROAD ARC OF CLOUDS ASSOCIATED WITH THE WIND SURGE. DEW POINT TEMPERATURES HAVE INCREASED A COUPLE OF DEGREES...AND WHILE WEAK...AN ISLAND CLOUD LINE DID DEVELOP TODAY. NO SHOWER ACTIVITY WAS PRESENT ACROSS THE KEYS AREA...AS CONDITIONS WERE TO STABLE FOR SHOWER DEVELOPMENT. FORECAST - WINDS WILL INCREASE OVER THE NEXT 12 HOURS AS HIGH PRESSURE BUILDS SOUTHWARD INTO NORTH FLORIDA. BREEZY NORTHEAST TO EAST WINDS WILL PERSIST ACROSS THE KEYS AREA TONIGHT AND INTO MONDAY NIGHT. A FEW SHOWERS WILL BE POSSIBLE AS THE ENHANCED LOW LEVEL MOISTURE AND CONFLUENT FLOW...ALONG WITH COOLER MID LEVEL TEMPERATURES MOVE THROUGH THE KEYS AREA AT AROUND THE SAME TIME. QPF WILL BE QUITE LIMITED DUE TO THE ISOLATED FAST MOVING NATURE OF ANY ACTIVITY. THEREAFTER MEAN MID AND UPPER LEVEL RIDGING WILL MOVE INTO THE KEYS AREA...WHILE A SUCCESSION OF MID LATITUDE TROUGHS PUSH THE SURFACE RIDGE AXIS SOUTHWARD CLOSER AND CLOSER TO THE KEYS. EXPECT INCREASING STABILITY THROUGH THE WEEK AS WINDS VEER TO EAST TO SOUTHEAST AND RELAX BY THURSDAY. LOCAL EFFECTS OF HEATING OVER SOUTH FLORIDA AND CUBA WILL INCREASINGLY DOMINATE THE WIND REGIME AS THE RIDGE DRAWS NEAR. AT THIS POINT WILL KEEP POPS OUT OF THE FORECAST IN THE MEDIUM AND EXTENDED AS MOISTURE WILL BE LIMITED AND IT IS STILL UNCERTAIN IF ANY CONVECTION WILL BE ABLE TO DEVELOP THIS EARLY IN SPRING WITH SUCH A STABLE SYNOPTIC SETUP. && .MARINE... WINDS WILL INCREASE FURTHER OVER THE NEXT 12 HOURS AS STRONG RIDGING EXPANDS DOWN THE ATLANTIC COAST INTO NORTH FLORIDA. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THE ATLANTIC WATERS...AND MAY BE REQUIRED FOR THE GULF AND BAY SIDE AS WELL SHOULD CONDITIONS WARRANT. THE TIGHT GRADIENT WILL REMAIN INTO TOMORROW NIGHT. MARINERS CAN EXPECT THE USUAL PEAKS AND LULLS TO OCCUR. AT THIS POINT THE MOST LIKELY TIMES FOR SURGES WILL BE THIS EVENING AND TOMORROW EVENING. THEREAFTER...THE RIDGE TO OUR NORTH WILL STEADILY SHIFT SOUTHWARD...MOVING INTO SOUTH FLORIDA AND THE KEYS BY LATE WEDNESDAY OR THURSDAY. AS A RESULT...WINDS WILL GRADUALLY DECREASE AND VEER FROM MONDAY NIGHT. && .AVIATION... THROUGH 12Z...STRATOCUMULUS BETWEEN 3 AND 5000 FEET WILL BE ON THE INCREASE WITH CEILINGS NEAR 3000 FEET LIKELY AFTER MIDNIGHT AND PERSISTING INTO EARLY MORNING. OTHERWISE...NORTHEAST TO EAST WINDS OF 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS CAN BE EXPECTED...WITH OCCASIONAL LULLS AND MINOR SURGES. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 72 78 69 78 / 10 10 - 0 MARATHON 72 80 69 80 / 10 10 - 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR ALL ATLANTIC ZONES GMZ-052>054-072>074. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....APA DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 20, 5:19 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 519 AM EDT SUN MAR 20 2011 FLZ076>078-GMZ031>033-052>054-072>075-211000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 519 AM EDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION ON THE ATLANTIC WATERS AND FLORIDA BAY TODAY...DUE TO NORTHEAST TO EAST WINDS INCREASING TO 15 TO 20 KNOTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE ATLANTIC WATERS TONIGHT. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS ALL OF THE KEYS COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE ATLANTIC WATERS MONDAY...WITH SMALL CRAFT NEEDING TO EXERCISE CAUTION ACROSS ALL OF THE KEYS WATERS. SMALL CRAFT EXERCISE CAUTION WILL PROBABLY CONTINUE ACROSS THE ATLANTIC WATERS MONDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.